| Model Number |
AP1-310045 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/05/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
On 05 may 2025, seaspine/orthofix was made aware of a revision surgery due to a screw that backed out of an admiral cervical plate construct.The provided x-ray corroborates the report.Two screws and the plate's inferior locking cover were removed.The surgeon chose to leave the plate and remaining screws in-situ.No patient injury was reported.This report is for the ap1-310045 cervical plate, 3 level, 45mm.The ap1-704014 4.0mm variable angle screws, self-tapping, 14mm were reported on 3012120772-2025-00035 and 3012120772-2025-00036.
Additional Manufacturer Narrative
While the plate remains in-situ, the plate's inferior locking cover was returned; investigation is pending.
Additional Manufacturer Narrative
Update to h3: changed to "yes" update to adverse event problem codes the returned locking cover was visually inspected to confirm the failure mode outlined in the description of the complaint.The locking cover had fractured at the top of the component's neck, parallel to the surface of the plate's pocket.Upon review of the index and revision surgery case information, it was observed that during both surgeries, the surgeon used a shoreline system drill to complete the screw hole preparation step for the related admiral plate.This is off-label use of the shoreline drill as the design is intended for the standard 3.5mm screws in the shoreline system, not the standard 4.0mm screws in the admiral system.The reduced drill flute diameter means that the admiral screws must displace about 6% more bone during screw insertion, which adds shear stress to the screw while creating the plate construct.This can prevent the screw from reaching its intended full seat in the plate pocket and can attribute to more pressure on the screws in the construct post-operatively.